My eyebrows are falling out
Nov 13, 2002
I've been on d4t 3tc and viramune for about 2 years. I am female with OK counts etc.Over the last two months I've noticed my eyebrows are falling out ie disappearing from the outer edges. While I concede that life could go on regardless of the presence of eyebrows I am worried it may indicate some "toxic" effect I should not ignore. The eyebrows have no itchiness or rash, they are merely disappearing.
Response from Dr. Henry
I assume you have been checked for syphilis, hypothyroidism and have no other active skin problems (seborrhea, etc). You might want to see a dermatologist. I have rarely encountered patients who seem to have your complaint with the only explanation involving their HIV meds. If no other medical problems exist then switching your meds around in a systematic manner may be worth a trial (suggest trying to switch off the D4T first then 3TC then nevirapine=each time continuing the other meds and adding an active drug such as tenofovir or abacavir or an NNRTI). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.